Thunderstorm Wind, Allegheny
- When
- October 14, 4:15 PM EST
- Where
- Allegheny County, Gibsonia
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.633, -79.950
Numerous trees down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Oct 14, 3:05 PM EST, 1 hour 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 405 PM EDT TUE OCT 14 2003 HAVE ISSUED A WIND ADVISORY FOR TONIGHT AND WEDNESDAY. ETA AND GFS SHOW THE APPROACHING LOW PRESSURE SYSTEM DEEPENING AS IT MOVES THROUGH THE GREAT LAKES. PREFRONTAL THUNDERSTORMS HAVE A SLIGHT RISK OF SEVERE WEATHER, MAINLY WIND GUSTS. POSTFRONTAL DOWNWARD MOMENTUM TRANSFER WITH THE TIGHTENING ISOBARIC GRADIENT LIKEWISE CAPABLE OF WIND GUSTS OVER 50 MPH. ENSUING TROUGHY NORTHWEST FLOW ALOFT WILL MAKE TEMPERATURES NOTICEABLY COOLER FOR THE REST OF THE WEEK. GFS SHOWS NEXT FRONTAL SYSTEM TO ALSO BE WELL DEVELOPED AS IT MOVES THROUGH FRIDAY. SO ACCOMPANYING SHOWERS CAN LINGER INTO SATURDAY. PIT 46 54 40 55 / 100 30 10 10 HLG 46 55 40 56 / 100 30 10 10 MGW 46 56 41 56 / 100 30 10 10 ZZV 45 56 41 56 / 100 30 10 10 PHD 45 54 40 55 / 100 30 10 10 FKL 43 49 37 50 / 100 40 10 10 DUJ 43 49 37 50 / 100 40 10 10 LBE 46 55 39 54 / 100 30 10 10 BTP 44 52 39 53 / 100 40 10 10 IDI 46 55 39 54 / 100 30 10 10 ODM 44 55 37 52 / 100 30 10 10 .PBZ... MD...WIND ADVISORY FOR TONIGHT AND WEDNESDAY FOR ZONE MDZ001. OH...NONE. PA...WIND ADVISORY FOR TONIGHT AND WEDNESDAY FOR ZONES PAZ007>009... PAZ013>016...PAZ022>023...PAZ030...PAZ032. WV...WIND ADVISORY FOR TONIGHT AND WEDNESDAY FOR ZONES WVZ023... WVZ041.
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-142000- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PITTSBURGH PA 1240 PM EDT TUE OCT 14 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS WESTERN PENNSYLVANIA...EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND THIS AFTERNOON AND EVENING. THE MAIN THREAT WITH THESE THUNDERSTORMS WILL BE DAMAGING WINDS. THE STORMS WILL FORM AHEAD OF A STRONG COLD FRONT WHICH WILL SWEEP THROUGH THE REGION EARLY TONIGHT. AFTER THE COLD FRONT MOVES THROUGH...THERE IS ALSO THE POTENTIAL FOR STRONG WINDS LATE TONIGHT. THE HIGHEST WINDS WILL OCCUR OVER NORTHERN PENNSYLVANIA AND THE MOUNTAINS. WIND GUSTS OF UP TO 60 MPH ARE POSSIBLE. .DAYS TWO THROUGH SEVEN... THE POTENTIAL FOR STRONG WINDS CONTINUES ON DAY TWO. THE HIGHEST WINDS WILL OCCUR OVER NORTHERN PENNSYLVANIA AND THE MOUNTAINS. WIND GUSTS OF UP TO 60 MPH ARE POSSIBLE. NO HAZARDOUS WEATHER IS EXPECTED BEYOND DAY TWO. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON THROUGH WEDNESDAY.
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-141915- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1232 PM EDT TUE OCT 14 2003 ...THUNDERSTORMS WITH DAMAGING WINDS ARE POSSIBLE THIS AFTERNOON AND EVENING... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS WESTERN PENNSYLVANIA...EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND THIS AFTERNOON AND EVENING. THE MAIN THREAT WITH THESE THUNDERSTORMS WILL BE DAMAGING WINDS. THE STORMS WILL FORM AHEAD OF A STRONG COLD FRONT WHICH WILL SWEEP THROUGH THE REGION EARLY TONIGHT. SKYWARN ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
MDZ001-PAZ007>009-014>016-021>023-029>032-WVZ021>023-041-142200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 509 PM EDT TUE OCT 14 2003 NATIONAL WEATHER SERVICE PITTSBURGH SAYS WINDS CAN GUST OVER 50 MPH AS A LINE OF HEAVY RAIN SHOWERS AND THUNDERSTORMS MOVES THROUGH BETWEEN NOW AND 6:30 PM. TAKE COVER IN A STRONG BUILDING. RAIN AMOUNTS CAN GO OVER 1 INCH AND CAUSE PONDING OF WATER ON ROADS AND IN POOR DRAINAGE AREAS.
The Pittsburgh radar (KPBZ), 25 km away, was scanning. The volume nearest the first event began at 21:15 UTC.
1 thunderstorm wind. Local standard time, as filed.
Numerous trees down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2003Every state in 2003This day in weather historyWarnings in Pennsylvania, October 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5337931.